Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 67, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Dec 27, 2008, 3:39 AM CST for Hancock County, McDonough County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 3:39 AM CST (09:39 UTC)
- Expired
- Dec 27, 2008, 9:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 4:35 AM CST | FLASH FLOOD | 1 N Sutter, IL | ROAD JUST NORTH OF SUTTER REPORTED TO BE FLOODED WITH SEVERAL INCHES OF WATER AND UNUSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 270939
FFWDVN
ILC067-109-271530-
/O.NEW.KDVN.FF.W.0067.081227T0939Z-081227T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF CARTHAGE...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
* UNTIL 930 AM CST
* AT 335 AM CST...FLASH FLOODING WAS LIKELY FROM REPEATED SHOWER AND
THUNDERSTORM ACTIVITY OVER THE WARNED AREA...ALONG WITH RECENT
SNOW MELT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA...
PRAIRIE CITY...NIOTA...NAUVOO...LA HARPE...GOOD HOPE...DISCO...
DALLAS CITY...COLUSA...BUSHNELL AND BLANDINSVILLE
ADDITIONAL RAINFALL OF 1 INCH IS EXPECTED THROUGH MID MORNING...ON
TOP OF THE 1 INCH THAT MUCH OF THE WARNED AREA HAS ALREADY RECEIVED.
PEOPLE WITH INTERESTS ALONG TROUBLESOME...CAMP AND BRONSON CREEKS
WILL WANT TO MONITOR THESE STREAMS FOR RISING WATER LEVELS.
BE ESPECIALLY CAUTIOUS AT NIGHT OR EARLY MORNING WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4020 9150 4028 9150 4037 9145 4040 9137
4052 9138 4055 9141 4060 9138 4064 9122
4063 9045 4027 9046 4028 9091 4020 9092
TIME...MOT...LOC 0930Z 180DEG 0KT 4052 9103
$$
121 follow-up statement
000
WGUS73 KDVN 271219
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CST SAT DEC 27 2008
ILC067-109-271530-
/O.CON.KDVN.FF.W.0067.000000T0000Z-081227T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
619 AM CST SAT DEC 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CST FOR
HANCOCK AND MCDONOUGH COUNTIES...
AT 615 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING THAT 1 TO 2 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE
WARNED AREA OVER THE PAST 3 TO 4 HOURS. THIS WAS ON TOP OF THE RAPID
SNOW MELT THAT OCCURRED DUE TO THE UNSEASONABLY MILD TEMPERATURES
OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA...
PRAIRIE CITY...NIOTA...NAUVOO...LA HARPE...GOOD HOPE...DISCO...DALLAS
CITY...COLUSA...BUSHNELL AND BLANDINSVILLE
AT 430 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL LOW
LYING COUNTY ROADS INUNDATED WITH WATER ACROSS HANCOCK COUNTY...AS
WELL AS AN INTERSECTION WITH STANDING WATER IN BASCO.
AS MORE ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE
WARNED AREA THROUGH MID MORNING...ADDITIONAL RAINFALL AMOUNTS OF A
HALF INCH...UP TO ANOTHER INCH ARE EXPECTED. THIS WILL AGGRAVATE ANY
ONGOING FLOODING SITUATIONS...OR CREATE NEW ONES.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4020 9150 4028 9150 4037 9145 4040 9137
4052 9138 4055 9141 4060 9138 4064 9122
4063 9045 4027 9046 4028 9091 4020 9092
TIME...MOT...LOC 1202Z 180DEG 0KT 4052 9103
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 3:37 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 27, 3:37 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST SAT DEC 27 2008
.SYNOPSIS...
STRONG COLD FRONT EXTENDING FROM SERN MN THROUGH SOUTH CENTRAL IL
INTO WRN OK EARLY THIS MORNING. THE FRONT WAS CREATING A DRAMATIC
DIFFERENCE IN WX ACROSS THE REGION THIS MORNING. TEMPS WELL INTO
THE 60S ACROSS MO AND SRN IL WITH 50S AS FAR NORTH AS I80 IN
EASTERN IA/NRN IL. BEHIND THE FRONT TEMPS NOW IN THE UPPER 20S TO
LOW 30S OVER WRN AND NORTH CENTRAL IOWA. LARGE AREA OF CONVECTION
ONGOING ALONG THE WELL AHEAD OF THE FRONT WITH TORNADO WATCHES IN
PLACE OVER MOST OF THE NRN HALF MO AND CENTRAL IL EARLY THIS MORNING.
&&
.DISCUSSION...
CHOSE TO GO WITH THE GFS SOLUTION FOR TODAY AND TONIGHT
WHICH CONTINUES TO DEVELOP STRONGER SURFACE WAVE ALONG THE FRONT
OVER OK BY 12Z TODAY AND THEN MOVES IT NE ALONG THE BOUNDARY TODAY
THROUGH THE MID MISSISSIPPI VALLEY. JUST STARTING TO SEE SOME
STRONGER PRESSURE FALLS OVER OK AT 08Z WHICH SUPPORTS THE GFS
SOLUTION. ALSO IT MODELS INCLUDING THE GFS WERE NOT STRONG ENUF
WITH THE BAROCLINIC ZONE OVER THE SRN PLAINS FOR THE 00Z
INITIALIZATION. THE COLD FRONT WAS JUST NW OF THE CWFA AT 09Z. IF
THE GFS VERIFIES THEN FRONT SHOULD SLOW AS IT MOVES THROUGH
EASTERN IA THIS MORNING IN RESPONSE TO THE SURFACE WAVE LIFTING
NE. CONVECTION WILL CONTINUE OVER THE ARE THROUGH THE MORNING
ALONG AND AHEAD OF THE BOUNDARY. SO FAR THIS MORNING IS APPEARS
THAT LOW LEVEL STABLE LAYER HAS BEEN DEEP ENOUGH TO KEEP STORMS
MOVING OUT OF NE AT BAY AS THEY ENTER OUR EXTREME SRN COUNTIES. IF
THERE IS ANY SEVERE WX ASSOCIATED WITH TODAY TSRA...THEN IT SHOULD
BE LIMITED TO LARGE HAIL. FLASH FLOOD WATCH WILL CONTINUE TODAY
OVER MOST OF THE AREA WITH THE MOST SUSCEPTIBLE AREA NE MO AND NW
AND WCENTRAL IL WHERE RAINFALL OF 1 TO 2 INCHES IS POSSIBLE BY
THIS EVENING. THIS COMBINED WITH IMPRESSIVE SNOW MELT OVERNIGHT
WILL SEND A LOT OF WATER INTO AREA RIVERS. LAST OF ALL...DENSE FOG
ADVISORY IN THE NORTH SHOULD BE ABLE TO EXPIRE AT 6 AM FROM
COMBINATION OF RAIN SPREADING INTO NW IL AND FRONT MOVING INTO
EAST CENTRAL IA.
ONCE WAVE MOVES THROUGH MID MS VALLEY THIS AFTERNOON COLD AIR TO
POUR INTO THE CWA. THIS WILL CHANGE PCPN IN THE NW TO A MIX OF
FREEZING RAIN AND SLEET THEN TO SNOW BY MID AFTERNOON. ALONG AND
EAST OF THE RIVER TEMPERATURE PROFILES SUGGEST PCPN WILL GO FROM
RAIN TO SNOW WITH SLEET POSSIBLE EARLY THIS EVENING. SNOW FALL
AMOUNTS TO BE MINIMAL OVER MOST OF THE AREA...GENERALLY LESS THAN
AN INCH. HOWEVER NW COUNTIES WILL BE ON THE EDGE OF THE
DEFORMATION ZONE LIFTING NE THROUGH CENTRAL AND NE IA TONIGHT.
THIS AREA COULD SEE 2 TO 3 INCHES OF SNOW BY SUNDAY MORNING. THIS
AREA ALSO SUSCEPTIBLE TO FREEZING RAIN LATE THIS AFTERNOON AND
EARLY THIS EVENING...SO HAVE ISSUED A WINTER WX ADVISORY FOR THE NW COUNTIES
FROM LATE AFTERNOON THROUGH SUNDAY MORNING FOR A COMBINATION OF
ICE AND SNOW. PCPN SHOULD END OVER MOST OF THE AREA BY SUNDAY
MORNING WITH JUST SOME LIGHT SNOW OR FLURRIES LINGERING IN NW IL
AFTER 12Z.
AFTER TONIGHT WEATHER TO QUIET DOWN FOR MOST OF THE UP COMING
WEAK AS ZONAL FLOW BECOMES ESTABLISHED OVER THE U.S. BOTH THE GFS
AND ECMWF ARE IN REASONABLY GOOD AGREEMENT THROUGH WEDNESDAY.
MODELS MOVE A SURFACE LOW ALONG THE CANADIAN BORDER MONDAY AND
DRAG A DRY COLD FRONT THROUGH THE REGION MONDAY AFTERNOON. ANOTHER
WEAK LOW PRESSURE/INVERTED TROF IS PROGGED TO MOVE THROUGH THE
MID/UPPER MS VALLEY TUESDAY/TUESDAY NIGHT. HAVE INCLUDED SOME LOW
POPS ACROSS THE NORTH FOR THIS FEATURE. TEMPS THROUGH MID WEEK
LOOK SEASONABLE WITH ZONAL FLOW KEEPING COLDER AIR TO OUR NORTH.
...DLF...
&&
.AVIATION...
MANY WX IMPACTS THIS TAF CYCLE AT ALL TERMINALS. WIDESPREAD SHOWERS
AND EMBEDDED THUNDER STORM WILL IMPACT THE BRL AND MLI TERMINALS
THROUGH MID MORNING BEFORE A BRIEF LULL. ALSO LAPS SOUNDINGS AND
PROFILERS STILL ARE INDICATING VERY STRONG WINDS OF 50-60 KTS AROUND
2K FT AND SHOULD CONTINUE TO PRODUCE LLVL WIND SHEAR THROUGH AT
LEAST 15Z AT THE SITES BEFORE THE THIS LLVL JET AXIS SHIFTS TO THE
EAST SOME. THEN AS THE DAY PROGRESSES...A STRONG COLD FRONT WILL
VEER THE SFC WINDS TO THE WEST-NORTHWEST AT CID BY 12Z...16Z AT
DBQ...17Z-18Z AT MLI AND BRL. A NEW ROUND OF DEF ZONE RAINS AS THE
MAIN LOW APPROACHES WILL TURN TO FREEZING RAIN FROM WEST-TO-EAST BY
LATE AFTERNOON AND EVENING...AND THEN TRANSITION TO ALL SNOW AT DBQ
AND CID BY MID EVENING WITH RESULTANT IFR AND POSSIBLY LIFR CIGS AN
VSBYS FROM ROUGHLY 03Z TO 08Z. ..12..
&&
.HYDROLOGY...
1 TO 2+ INCHES OF RAIN EXPECTED ALONG AN EAST OF MS RIVER TODAY
WITH .5 TO 1 INCH OVER THE REST OF THE CWA COMBINED WITH RUNOFF
FROM IMPRESSIVE SNOW MELT OVERNIGHT WILL BE ENOUGH TO CONTINUE
FLASH FLOOD WATCH TODAY. CURRENT RIVER FORECASTS SUGGEST RUNOFF
WILL PUSH TRIBUTARIES IN NORTHEAST MO AND WCNTRL AND NW IL INTO
MODERATE FLOOD BY EARLY THIS WEEK. BREAK UP OF ICE ON RIVERS ALONG
WITH RISING LEVELS WILL ALSO CREATE POTENTIAL FOR ICE JAMS. ...DLF...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BENTON-CEDAR-
CLINTON-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-
JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN.
IL...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR BUREAU-
CARROLL-JO DAVIESS-PUTNAM-STEPHENSON-WHITESIDE.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CLARK-SCOTLAND.
&&
DLF/12Hazardous weather outlook, Dec 26, 10:16 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 PM CST FRI DEC 26 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT WIDESPREAD DENSE FOG...REDUCING VISIBILITIES TO NEAR ZERO IN MANY AREAS...WILL CONTINUE OVER THE OUTLOOK THROUGH EARLY MORNING. A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING LATE THIS EVENING AND OVERNIGHT WILL HELP THE DENSE FOG LIFT IN SOME AREAS. THE RAIN COULD BE HEAVY AT TIMES ALONG AND SOUTHEAST OF A DUBUQUE TO VINTON LINE WHERE A FLASH FLOOD WATCH IS ALSO IN EFFECT. THE COMBINATION OF MELTING SNOW AND HEAVY RAINFALL COULD RESULT IN ICE JAM FLOODING OR OTHERWISE RAPID RISES ON AREA RIVERS. IF YOU HAVE INTERESTS NEAR RIVERS PRONE TO ICE JAMS...STAY TUNED FOR LATER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR MUCH OF THE OUTLOOK AREA DURING THE DAY ON SATURDAY. RAIN...HEAVY AT TIMES...WITH EMBEDDED THUNDERSTORMS WILL LIFT ACROSS THE AREA. AS THIS STORM SYSTEM EXITS ...COLDER AIR WILL FILTER INTO THE BACKSIDE CHANGING THE RAIN TO A PERIOD OF FREEZING RAIN...THEN SNOW. LIGHT SNOW ACCUMULATION IS POSSIBLE...AND THIS COULD BE PROBLEMATIC FOR TRAVELERS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL OR ICE JAMS LATE TONIGHT AND TOMORROW WOULD BE APPRECIATED.
In the hours before
Special weather statement, Dec 26, 10:45 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1045 PM CST FRI DEC 26 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270730- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1045 PM CST FRI DEC 26 2008 ...SHOWERS AND SCATTERED THUNDERSTORMS RAPIDLY DEVELOPING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE OVER THE AREA THROUGH THE EARLY MORNING. THE RAIN WILL BE HEAVY AT TIMES. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND ICE MELT MAY LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN AREAS WHERE STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...AREAS OF DENSE FOG WILL CONTINUE... REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. IF YOU WILL BE TRAVELING LATE THIS EVENING AND OVERNIGHT...REMAIN ALERT FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON AREA ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
Special weather statement, Dec 27, 1:16 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 116 AM CST SAT DEC 27 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 116 AM CST SAT DEC 27 2008 ...SHOWERS AND SCATTERED THUNDERSTORMS INCREASING SOUTH OF I-80... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE OVER THE AREA THROUGH THE EARLY MORNING. A FEW OF THE STRONGER STORMS PUSHING TOWARD THE MOUNT PLEASANT...DONNELLSON... AND KAHOKA MISSOURI AREAS MAY RECEIVE WIND GUSTS TO 45 MPH...AS WELL AS SOME HALF INCH HAIL AS THEY PASS BY THROUGH 215 AM CST. THE STRONGER STORMS WILL ALSO PRODUCE RAIN...LOCALLY HEAVY AT TIMES. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND ICE MELT MAY LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN AREAS WHERE STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND THUNDERSTORMS... AREAS OF DENSE FOG WILL CONTINUE OVERNIGHT...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. IF YOU WILL BE TRAVELING OVERNIGHT AND EARLY SATURDAY MORNING...REMAIN ALERT FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON AREA ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
Special weather statement, Dec 27, 2:36 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 236 AM CST SAT DEC 27 2008 IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-271045- IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 236 AM CST SAT DEC 27 2008 ...SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE QUICKLY OVER AREAS GENERALLY ALONG AND EAST OF A LINE FROM KEOSAUQUA IN SOUTHEAST IOWA...TO THE QUAD CITIES THROUGH 5 AM CST THIS MORNING. A FEW OF THE STRONGER STORMS EMBEDDED IN ALL THIS SHOWER ACTIVITY MAY PRODUCE WIND GUSTS UP TO 40 MPH...AS WELL AS SOME HALF INCH HAIL AS THEY PASS BY ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THE STRONGER SHOWERS AND STORMS WILL ALSO PRODUCE LOCALLY HEAVY DOWNPOURS. AREAS THAT RECEIVE REPEATED SHOWER AND STORM ACTIVITY MAY RECEIVE UP TO THREE QUARTERS OF AN INCH OF RAINFALL THROUGH 5 AM. THIS HEAVY RAIN IN COMBINATION WITH THE SNOW AND ICE MELT MAY LEAD TO FLASH FLOODING...ESPECIALLY IN SOME URBAN AREAS WHERE STORM SEWERS ARE CLOGGED. OUTSIDE OF THE SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80...AREAS OF DENSE FOG WILL CONTINUE EARLY THIS MORNING...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. IF YOU WILL BE TRAVELING EARLY THIS MORNING...REMAIN ALERT FOR RAPID CHANGES IN VISIBILITY...AND STANDING WATER ON AREA ROADS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:23 AM CST | Winter Weather Advisory | DVN | Carroll, Hancock, Henderson, Henry, Jo Daviess, McDonough and 5 more | 23 hr |
| Dec 27, 6:07 AM CST | Dense Fog Advisory | DVN | Carroll, Jo Daviess, Stephenson | 3 hr |
| Dec 27, 8:13 AM CST | River Flood Warning | DVN | Hancock, McDonough | 4 days |
| Dec 27, 9:32 AM CST | Areal Flood Warning | DVN | Hancock, McDonough | 6 hr |
| Dec 27, 10:59 AM CST | Severe Thunderstorm Warning | DVN | McDonough, Warren | 31 min |
| Dec 27, 11:38 AM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 52 min |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 10 days |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island | 7 days |
| Dec 27, 11:47 AM CST | River Flood Warning | DVN | Henry, Rock Island | 48 hr |
| Dec 27, 4:10 PM CST | Flash Flood Warning | DVN | Henry | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.